Thunderstorm Wind, Bradford
- When
- August 13, 3:25 PM EST
- Where
- Bradford County, Wysox
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.767, -76.400
Thunderstorm winds downed trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 13, 1:00 PM EST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED WARNING/WATCH NATIONAL WEATHER SERVICE BINGHAMTON NY 200 PM EDT SAT AUG 13 2005 .SHORT TERM (TODAY - MON)... TRIED TO GET PRODUCTS OUT A LTL EARLY SO WE CAN FOCUS ON THE RDR. CELLS ALREADY LINING UP ALING THE NY/PA BORDER. UNSETTLED WX TO CONTINUE THRU THE WEEKEND. WEAK FNT WILL DROP INTO FAR NRN PA THIS EVNG, THEN RETURN NWD LATER TNGT AND EARLY SUNDAY AS A SFC WAVE TRACKS NEWD ACRS THE RGN. LEANED TWDS THE GFS FOR THE SHORT TERM. THIS AFTN SOME SCT SVR PSBL SE ZONES WHERE LOW LVL CONVERGENCE ASSCD WITH THE WIND SHIFT, AND MODERATELY UNSTABLE CONDITIONS COULD PRODUCE A SVR PULSER OR MAYBE SOME BOWS. MAIN CONCERN HOWEVER IS POTNL FOR FLASH FLOODING TNGT AND SUNDAY. MBE VECTORS INDICATE POTNL FOR TRAINING, AIRMASS IS VERY MOIST, WARM CLD DEPTHS >12K FT, WITH SFC BNDRY FCST TO LIFT NWD. A COUPLE OF WEAK S/WVS MAY ALSO ENHANCE ACTIVITY TNGT AND INTO SUNDAY (ONE LIFTING NEWD FROM WV). LATER SHIFTS WILL HAVE TO MONITOR CLOSELY FOR THE PSBL ISSUANCE OF A SHORT-TERM FFA. DID NOT GET FANCY WITH THE GRIDS W/RESPECT TO TIMING. BELIEVE LIKELY POPS ARE APPROPRIATE FOR TNGT AND TMRW. PCPN WILL TAPER OFF FROM NW TO SE TMRW NGT WITH PSSG OF THE CDFNT. JUST SOME CHC POPS FAR SE ZONES ON MONDAY MRNG, OTRW PS SKIES AND SEASONABNLE TEMPS AS HIGH PRES BUILDS IN. GNRLY WENT WITH THE MAV GUIDANCE FOR TEMPS (WITH SOME MINOR TWEEKS). && .LONG TERM (MON NIGHT - SAT)... FIRST PART OF THE PD SHD BE RELATIVELY QUIET AS SFC HIPRES BLDS INTO THE REGION BHD MON/S COLD FNT. INITIALLY THOUGHT TO INCLUDE RW/TRW FOR WED AS A WEAK COLD FNT DROPS SWRD OUT OF CANADA. HWVR...GFS RUNS HAVE BEEN CONSISTANT WITH KEEPING THE AREA DRY AS THIS SEEMS RSNBL GIVEN THE DRY ORGIN AND LACK OF MOISTURE AVBL IN THE NW FLOW. FIRST REAL CHANCE OF PCPN COMES ON THE WEEKEND WHEN A STRONG COLD FNTL SYSTEM IS FCSTD TO PASS THRU. LOOKS AS THOUGHT HE GFS IE OVERDOING THE GFS IN THE CONV ATMOSPHERE. HWVR...AT THAT RANGE THE EXACT TIME OF THE FNTL PASSAGE IS DFCLT TO TIME SO WILL INCLUDE CHANCE POPS FROM FRI - SAT...BUT IT WLD SEEM THAT MUCH OF THAT TIME WLD BE DRY. TEMPS CLOSE TO GUID FOR THE PD. MORFORD && .AVIATION (13/18Z - 14/18Z)... SCT CONV PSBL THIS AFTN ALL STATIONS XCPT SYR AND UCA. USUAL LWRD CIGS AND VSBYS INVOF THE TRWS. TNGT...SHRT WV MVG NEWRD FROM OH WILL BRING THE PSBLTY OF SHWRS. EVEN W/O ANY PCPN...XPCT MVFR TO IFR CONDS WITH LWRD CIGS AND LGT FOG OVRNGT. SLOW IMPRVMT ONCE AGAIN AFTR 12Z...BUT WITH LGT WINDS AND CLDS...MIXING WILL BE SLOW SO SOME LWR CONDS COULD LINGER. MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...SVR TSTM WATCH CATSKILLS AND SRN TIER. .PA...SVR TSTM WATCH ALL OF NE PA.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 327 AM EDT SAT AUG 13 2005 NYZ062-PAZ038>040-043-044-047-048-072-140725- BRADFORD PA-LACKAWANNA PA-LUZERNE PA-NORTHERN WAYNE PA-PIKE PA- SOUTHERN WAYNE PA-SULLIVAN NY-SUSQUEHANNA PA-WYOMING PA- 327 AM EDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND SOUTH OF A STATIONARY FRONT NEAR THE NEW YORK / PENNSYLVANIA BORDER TODAY. A FEW STORMS MAY APPROACH SEVERE LIMITS DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST FOR THE NEXT FEW DAYS ALONG A STATIONARY FRONTAL SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON. NYZ009-015>018-022>025-036-037-044>046-055>057-140725- BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-MADISON NY- NORTHERN ONEIDA NY-ONONDAGA NY-OTSEGO NY-SCHUYLER NY-SENECA NY- SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-STEUBEN NY-TIOGA NY- TOMPKINS NY-YATES NY- 327 AM EDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THUNDERSTORMS ARE EXPECTED TO FORM ALONG AND NORTH OF A STATIONARY FRONT NEAR THE NEW YORK / PENNSYLVANIA BORDER TODAY. THE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN... SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST FOR THE NEXT FEW DAYS ALONG A STATIONARY FRONTAL SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. PADAVONA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1034 AM EDT SAT AUG 13 2005 NYZ062-PAZ038>040-043-044-047-048-072-131900- BRADFORD-LACKAWANNA-LUZERNE-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE- SULLIVAN-SUSQUEHANNA-WYOMING- 1034 AM EDT SAT AUG 13 2005 ...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON... A WARM...HUMID AND UNSTABLE AIRMASS REMAINS ACROSS NORTHEAST PENNSYLVANIA...AND SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION BY MID TO LATE AFTERNOON. ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN AND WIND GUSTS OF 30 TO 40 MPH. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE, WITH DAMAGING WIND GUSTS AND HAIL. STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF YOUR NATIONAL WEATHER SERVICE...FOR THE LATEST UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 225 PM EDT SAT AUG 13 2005 NYZ045-055-056-PAZ038-131915- BRADFORD PA-BROOME NY-CHENANGO NY-TIOGA NY- 225 PM EDT SAT AUG 13 2005 ...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA... * AT 219 PM EDT...A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH...WERE LOCATED ALONG A LINE EXTENDING FROM CANDOR TO BARTON...AND WELLSBURG..AND MOVING EAST AT 25 MPH. * STRONG THUNDERSTORMS WILL BE NEAR... BERKSHIRE AND RICHFORD AT 230 PM EDT WILAWANA...NANTICOKE AND SOUTH WAVERLY AT 245 PM EDT SAYRE AND WHITNEY POINT AT 255 PM EDT ATHENS...ENDICOTT AND CASTLE CREEK AROUND 305 PM EDT THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. GILT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 252 PM EDT SAT AUG 13 2005 NYZ055>057-062-PAZ038>040-043-044-047-048-072-140200- BRADFORD-BROOME-DELAWARE-LACKAWANNA-LUZERNE-NORTHERN WAYNE-PIKE- SOUTHERN WAYNE-SULLIVAN-SUSQUEHANNA-TIOGA-WYOMING- 252 PM EDT SAT AUG 13 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM... THE NATIONAL WEATHER SERVICE/S STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. ALSO...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA OUTLETS...FOR THE LATEST UPDATES...OR VISIT OUR INTERNET WEB SITE AT WEATHER.GOV. MORFORD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
312 PM EDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL ENDWELL 42.12N 76.02W
08/13/2005 1.00 INCH BROOME NY NWS EMPLOYEE
0309 PM TSTM WND GST JOHNSON CITY 42.12N 75.96W
08/13/2005 60 MPH BROOME NY NWS EMPLOYEE
&&
DGMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 346 PM EDT SAT AUG 13 2005 NYZ045-056-057-132045- BROOME NY-CHENANGO NY-DELAWARE NY- 346 PM EDT SAT AUG 13 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 343 PM EDT...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WIND...WAS LOCATED NEAR NINEVEH..AND MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... AFTON AT 355 PM. BAINBRIDGE AND SIDNEY AT 400 PM. YOUNGS AT 405 PM EDT SIDNEY CENTER AND TROUT CREEK AT 410. EAST SIDNEY AT 415 PM. WALTON AT 420 PM. COLCHESTER AT 425 PM. HAMDEN AT 430 PM. THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. GILT
The Binghamton radar (KBGM), 59 km away, was scanning. The volume nearest the first event began at 20:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473718.